Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 25, 2002, 6:50 PM CDT for Lafourche Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2002, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 25, 2002, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WUUS54 KLIX 252350 SVRNEW LAC057-260015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 649 PM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GALLIANO * UNTIL 715 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GALLIANO...MOVING SOUTH AT 20 MPH. THE COMMUNITIES OF GOLDEN MEADOW AND LEEVILLE ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2955 9022 2948 9041 2918 9030 2926 9006
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:05 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 3:05 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 PM CDT SUN AUG 25 2002 STRONG TO SEVERE THUNDERSTORMS HAVE CONSOLIDATED OVER SOUTHEAST MS AND SOUTHWEST AL WHERE MSAS DATA SHOWS THE GREATEST INSTABILITY AND LOW LEVEL MOISTURE FLUX CONVERGENCE. THE WESTERN PORTION OF THE MCS HAS BEEN DISSIPATING OVER EAST CENTRAL AND SOUTHEAST LOUISIANA WHERE A LARGE AREA OF SURFACE MOISTURE FLUX DIVERGENCE HAS DEVELOPED. IN THE SHORT TERM...WILL CONTINUE CHANCE POPS FOR SCATTERED THUNDERSTORMS EARLY THIS EVENING ON THE MS COAST. FOR THE REMAINDER OF THE FORECAST AREA...MINOR DISTURBANCES IN THE NORTHWEST FLOW ALOFT COMBINED WITH UPPER DIFFLUENCE WILL PROVIDE A SLIGHT CHANCE OF BOTH EVENING AND OVERNIGHT CONVECTION. THE MAIN WEATHER PLAYERS FOR MONDAY AND BEYOND ARE A DEVELOPING/ EXPANDING UPPER LOW OVER THE TN VALLEY WITH A DIGGING TROUGH INTO THE SOUTHEAST U.S. AND DEEP SOUTH. THE STRONGEST SHORTWAVE TROUGH WILL MOVE SOUTHEAST THROUGH THE FORECAST AREA ON MONDAY ACCOMPANIED BY DRY AIR IN THE MID/UPPER LEVELS. AT THE SURFACE...THE LONG ADVERTISED WEAK COLD FRONT...MAINLY A DRY FRONT...SHOULD MOVE INTO EXTREME SOUTH MS AND ADJACENT PORTIONS OF SOUTHEAST LA MONDAY AFTERNOON...DRIFT SOUTH OF LAKE PONTCHARTRAIN AND THE MS COAST BY LATE MONDAY NIGHT OR EARLY TUESDAY...THEN STALL OUT NEAR THE COAST OR IN THE COASTAL WATERS LATER TUESDAY INTO THURSDAY. INTENSE SURFACE HEATING COMBINED WITH THE SHORTWAVE TROUGH AND LOW LEVEL MOISTURE MAY PRODUCE ANOTHER WET MICROBURST SITUATION ON MONDAY AFTERNOON...MAINLY WELL SOUTH OF THE SURFACE FRONT. WITH THE EXCEPTION OF ISOLATED AFTERNOON SHOWERS...MONDAY NIGHT AND TUESDAY SHOULD BE MOSTLY DRY. FOR WEDNESDAY INTO FRIDAY...THE UPPER LOW/TROUGH IS EXPECTED TO DRIFT SOUTHWEST TOWARDS THE CENTRAL GULF COAST REGION. THIS SHOULD BRING INCREASED MOISTURE AND A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BY LATE IN THE WEEK. PRELIM TEMPS AND POPS... MCB 72/93/69/91 2100 BTR 74/93/72/92 2200 MSY 76/93/76/92 3311 GPT 74/92/71/91 4310 .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Local storm report, Aug 25, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
645 PM CDT SUN AUG 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BILOXI MS WIND DAMAGE
08/25/02 HARRISON ONE POWER LINE REPORTED
DOWN NEAR I-110 AND HOPKINS
BLVD. REPORTED BY LAW
ENFORCEMENT.
0340 PM 5 S BILOXI MS WATERSPOUT
08/25/02 HARRISON WATERSPOUT REPORTED NEAR
SHIP ISLAND. REPORTED BY
LAW ENFORCEMENT.
0415 PM 10 S BILOXI MS MARINE THUNDERSTORM WIND
08/25/02 HARRISON BUOY 42007 REPORTED A WIND
GUST OF 41 KNOTS.Special weather statement, Aug 25, 6:45 PM CDT, 5 minutes before
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 645 PM CDT SUN AUG 25 2002 .SYNOPSIS...A WARM..MOIST UNSTABLE AIRMASS REMAINS ENTRENCHED ACROSS EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. IN ADDITION TO THIS...SEVERAL DISTURBANCES IN THE MIDDLE AND UPPER PORTION OF THE ATMOSPHERE WILL MOVE ACROSS THE CENTRAL GULF COAST LATER TONIGHT. .THUNDERSTORMS... AN AREA OF THUNDERSTORMS CONTINUES TO PUSH SOUTHWARD ACROSS THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND INTO THE ADJACENT COASTAL WATERS. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN WITH THE ONSET OF THE EVENING HOURS. .MARINE HAZARDS... THUNDERSTORMS PUSHING THOUGH THE ADJACENT COASTAL WATERS WILL HAVE THE POTENTIAL FOR HEAVY RAIN...LOCALLY HIGH WAVES...FREQUENT LIGHTNING AND WIND GUSTS TO 40 KNOTS. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE)
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 25, 3:36 PM CDT | Special Marine Warning | LIX | 84 min | |
| Aug 25, 5:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 25, 6:45 PM CDT | Special Marine Warning | LIX | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.